Alert archive / Louisiana / Wind Advisories in 2013

Wind Advisory 22, NWS Lake Charles, LA

November 7, 20136 parishes in Louisiana

NWS Lake Charles, LA issued this wind advisory at Nov 7, 2013, 4:37 AM CST for 6 parishes in Louisiana. It took effect at Nov 7, 2013, 9:00 AM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Nov 7, 2013, 4:37 AM CST (10:37 UTC)
In effect from
Nov 7, 2013, 9:00 AM CST
Expired
Nov 7, 2013, 6:00 PM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

Counties Avoyelles Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA

The radar

The Lake Charles radar (KLCH), 102 km from the middle of the area, began a volume at 10:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2013-11-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 72 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2013-11-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
72 J/kg
Mixed-layer CIN
-100 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
-16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

587 
WWUS74 KLCH 071037
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
437 AM CST THU NOV 7 2013

...STRONG AND GUSTY NORTH WINDS EXPECTED TODAY...

.STRONG AND GUSTY NORTH WINDS ARE EXPECTED TODAY IN THE WAKE OF
THE COLD FRONT THAT MOVED THROUGH THE AREA YESTERDAY. SUSTAINED
SPEEDS AROUND 20 MPH ARE EXPECTED...WITH GUSTS TO AROUND 30 MPH.
WINDS WILL DIE OFF QUICKLY BY EARLY EVENING...THOUGH WILL REMAIN A
BIT BREEZY NEAR THE COAST.

LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-071800-
/O.NEW.KLCH.WI.Y.0022.131107T1500Z-131108T0000Z/
AVOYELLES-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT...
SIMMESPORT...MANSURA...VILLE PLATTE...MAMOU...OPELOUSAS...
EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...
BRIDGE CITY
437 AM CST THU NOV 7 2013

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS EVENING. 

* TIMING...NORTH WINDS ARE ALREADY BREEZY...AND ARE EXPECTED TO
  INCREASE FURTHER AROUND MID MORNING. WINDS WILL DECREASE QUICKLY
  BY EARLY EVENING. 

* WINDS...SUSTAINED AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD USE CAUTION ON AREA
  BRIDGES AND EAST TO WEST ORIENTED INTERSTATES AND HIGHWAYS. LOOSE
  LAWN FURNITURE AND TRASH CONTAINERS MAY BE TO TOSSED AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

13
1 follow-up statement
644 
WWUS74 KLCH 071636
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1036 AM CST THU NOV 7 2013

...STRONG AND GUSTY NORTH WINDS EXPECTED TODAY...

.STRONG AND GUSTY NORTH WINDS WILL CONTINUE TODAY IN THE WAKE OF
THE COLD FRONT THAT MOVED THROUGH THE AREA YESTERDAY. SUSTAINED
SPEEDS AROUND 20 MPH ARE EXPECTED...WITH GUSTS TO AROUND 30 MPH.
WINDS WILL DIE OFF QUICKLY BY EARLY EVENING...THOUGH WILL REMAIN
A BIT BREEZY NEAR THE COAST.

LAZ029-032-033-041>045-052>055-073-074-TXZ215-216-080000-
/O.CON.KLCH.WI.Y.0022.000000T0000Z-131108T0000Z/
AVOYELLES-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...MARKSVILLE...BUNKIE...COTTONPORT...
SIMMESPORT...MANSURA...VILLE PLATTE...MAMOU...OPELOUSAS...
EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...WELSH...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN...
NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...
BAYOU VISTA...STEPHENSVILLE...HACKBERRY...HOLLY BEACH...CAMERON...
GRAND CHENIER...BEAUMONT...PORT ARTHUR...ORANGE...VIDOR...
BRIDGE CITY
1036 AM CST THU NOV 7 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...NORTH WINDS ARE ALREADY BREEZY...AND ARE EXPECTED TO 
  INCREASE FURTHER AROUND MID MORNING. WINDS WILL DECREASE 
  QUICKLY BY EARLY EVENING. 

* WINDS...SUSTAINED AROUND 20 MPH WITH GUSTS TO AROUND 30 MPH.

* IMPACTS...HIGH PROFILE VEHICLES SHOULD USE CAUTION ON AREA 
  BRIDGES AND EAST TO WEST ORIENTED INTERSTATES AND HIGHWAYS. 
  LOOSE LAWN FURNITURE AND TRASH CONTAINERS MAY BE TO TOSSED 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND.
SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Nov 6, 11:41 PM CST, 4 hours 56 minutes earlier.

Area forecast discussion, Nov 6, 11:41 PM CST, 4 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1141 PM CST WED NOV 6 2013

.AVIATION...A GRADUAL IMPROVING TREND FROM IFR INTO MVFR CIGS WITH
GUSTY NORTH WINDS AS DRIER AIR BEGINS TO FILTER IN. THE BPT
TERMINAL HAS ALREADY UNDERGONE CLEARING SKIES. OTHERWISE COLD
ADVECTION AND FRONTAL LIFT IS DELAYING THE BREAKOUT TO VFR UNTIL
THE WEE HOURS THIS MORNING FOR LCHAND AEX, DAYBREAK FOR LFT, AND
MID-MORNING FOR ARA. STRONG GUSTY WINDS DURING THE DAY ON THURSDAY
DUE TO TIGHT THERMAL AND PRESSURE GRADIENTS. WINDS SHOULD DIMINISH
THIS EVENING AS HIGH PRESSURE BUILDS IN FROM THE NORTHWEST.

SWEENEY

&&

.PREV DISCUSSION... /ISSUED 943 PM CST WED NOV 6 2013/

DISCUSSION...
SFC ANALYSIS SHOWS THE COLD FRONT/WIND SHIFT HAS CROSSED THE
FORECAST AREA AS OF 03Z...WITH TEMPS NOW BEGINNING TO DROP ACROSS
THE NWRN ZONES AS GOOD COLD AIR ADVECTS INTO THE REGION. MEANWHILE
LOCAL 88DS SHOW MOST OF THE SHOWER ACTIVITY ASSOCIATED WITH THE
FRONT HAS DISSIPATED/MOVED EAST OF THE AREA. WATER VAPOR IMAGERY
SHOWS DRY AIR UPSTREAM HEADED THIS WAY AS MID-LEVEL TROF PUSHES
EWD ACROSS THE CNTL CONUS.

UPDATED THE POP/WX GRIDS EARLIER THIS EVENING TO LOWER POPS
THROUGH MIDNIGHT AS RAINFALL HAD NOT DEVELOPED AS PREVIOUSLY
ANTICIPATED...ESPECIALLY ACROSS THE WRN 1/2 OF THE AREA. FURTHER
LOWERED POPS FOR THE OVERNIGHT ALTHOUGH HAVE MAINTAINED CHANCE
POPS ACROSS THE SERN ZONES WHERE DRY AIR WILL BE LAST TO HAVE AN
IMPACT. ALSO BEEFED UP WINDS A BIT FOR THE REMAINDER OF THE NIGHT
AS SFC OBS HAVE SHOWN A BIT MORE ROBUST OFFSHORE FLOW BEHIND THE
FRONT. ELSEWHERE INHERITED GRIDS WERE AT MOST TWEAKED JUST
SLIGHTLY BASED ON LATEST OBS/TRENDS.

UPDATE OUT SHORTLY.
25

PREV DISCUSSION... /ISSUED 825 PM CST WED NOV 6 2013/

AVIATION...THE COLD FRONT IS THROUGH THE REMAINDER OF THE
TERMINALS AS PUSHES ON TO THE SOUTHEAST. LINGERING IFR AND MVFR
CIGS IN ITS WAKE ALONG WITH GUSTY NORTHERLY WINDS. THE CLEARING
LINE IS APPROACHING JASPER TX AND SHOULD BE THROUGH BPT IN A
COUPLE OF HOURS. LCH AND AEX SHOULD SEE CLEARING LATER ON TNITE.

SWEENEY

PREV DISCUSSION... /ISSUED 322 PM CST WED NOV 6 2013/

DISCUSSION...
VIS SAT...RADAR...AND SFC OBS SHOW COLD FRONT NOW ACROSS NW LA SSW
ACROSS TOLEDO BEND AND ACROSS SE TX...JUST W OF JAS. RADAR SHOWING
A BETTER LINE OF SHRA/ISO TSRA ALONG THE FRONT THIS AFTERNOON. WILL
NOT RULE OUT THE POSSIBILITY OF TSRA...THUS KEPT SLIGHT CHANCE
WORDING IN FORECAST. ALSO KEPT 70% FOR THIS AFTERNOON FOR THE
CONVECTION ALONG THE FROPA...DIMINISHING SLIGHTLY TO 60% THIS
EVENING OVER LA...AND 50% FOR SC LA AFTER MIDNIGHT. SOME
OVERRUNNING SHRA EXPECT A FEW HOURS BEHIND THE FRONT...BUT SHOULD
NOT AMOUNT TO MUCH PRECIP AMOUNTS.

MUCH COLDER AIR (RELATIVE TO TODAY) IS EXPECTED OVERNIGHT AND THU
AS STRONG CAA CONTINUES. CLOUDS WILL GRADUALLY CLEAR FROM NW TO SE
TOWARDS THE MORNING HOURS THU. LOWER/MID 50S EXPECTED BY DAYBREAK
THU...WITH MAINLY MID 60S EXPECTED FOR HIGHS. THE LARGE SFC HIGH
WILL MAINLY SLIDE E...BUT STRONG ENOUGH TO KEEP ITS HOLD OVER THE
WEEKEND. WITH THIS SAID...WINDS SHOULD DIMINISH ENOUGH BY FRI
MORNING TO HAVE LOWS IN THE LOWER/MID 40S AREAWIDE.

A SLOW MODERATING TREND EXPECTED OVER THE WEEKEND AS THE HIGH
CONTINUES TO MOVE EAST. INCREASING CLOUDINESS EXPECTED LATE SAT
INTO SUN AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS TX...BUT NOT
EXPECTING ANY SIGNIFICANT MOISTURE/LIFT FOR OUR REGION...THUS LEFT
CHANCES MINIMAL. THE NEXT SIGNIFICANT COLD FRONT EXPECTED BY NEXT
WED...WITH 20% CHANCE OF SHRA IN EXTENDED AT THIS TIME.

DML

MARINE...
A COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA TONIGHT...BRINGING
STRONG OFFSHORE FLOW AND ROUGH SEAS IN ITS WAKE. FOR THIS...RAISED
SCA FOR ALL COASTAL WATERS ZONES & SCEC FOR ALL LAKES AND BAYS
FROM THIS EVENING THRU ALL OF THU...DIMINISHING FRI MORNING. WINDS
AND SEAS WILL BEGIN TO SUBSIDE ON FRI...WITH A LIGHT TO MODEST
EASTERLY FETCH PREVAILING THROUGH THE WEEKEND.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  55  66  46  67  49 /  60  10   0   0  10
KBPT  53  66  48  67  50 /  40  10   0   0  10
KAEX  49  64  41  66  44 /  60  10   0   0  10
KLFT  56  66  44  68  48 /  70  10   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
     TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
     TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 3 AM CST FRIDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
     20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
     OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA OUT 20 NM.

&&
Hazardous weather outlook, Nov 6, 6:08 AM CST, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
608 AM CST WED NOV 6 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
071200-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
608 AM CST WED NOV 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
AHEAD OF AN ALONG A COLD FRONT FORECAST TO MOVE THROUGH THE AREA
THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED.
BREEZY NORTH WINDS ARE EXPECTED IN THE WAKE OF THE
FRONT...ESPECIALLY AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BREEZY NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY ON
THURSDAY. A WIND ADVISORY MAY BE REQUIRED FOR PARTS OF THE AREA.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-071200-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
608 AM CST WED NOV 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT
AHEAD OF AN ALONG A COLD FRONT FORECAST TO MOVE THROUGH THE AREA
THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE NOT EXPECTED.
BREEZY NORTH WINDS ARE EXPECTED IN THE WAKE OF THE FRONT...ESPECIALLY
AFTER MIDNIGHT. SMALL CRAFT ADVISORIES MAY BE NEEDED AS EARLY AS
THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

BREEZY NORTH WINDS ARE EXPECTED TO CONTINUE THROUGH THE DAY ON
THURSDAY. SMALL CRAFT ADVISORIES ARE LIKELY TO BE IN EFFECT.
WINDS AND SEAS ARE EXPECTED TO SUBSIDE ON FRIDAY. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 7, 4:21 AM CSTLow Water AdvisoryLCH10 hr

Nearby

Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.